MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, OR NON-POROUS
Model Number 71343203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of thr was performed.The patient was taken in for hip pain and possible infection.The surgeon performed irrigation and debridement, and the r3 0 degrees xlpe acetabular liner 32mm x 50mm ((b)(4)) and oxinium femoral head 12/14 32mm -3 ((b)(4)) were exchange.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that per complaint details, a hip revision was performed due to pain and suspected infection.Documentation in the case notes indicate that all information requests have been made; however, responses to the requested medical documentation have not been provided as of the date of this assessment.Reportedly, the root cause of the revision was pain and suspected infection, although the root cause could not be definitively concluded without the requested documentation.The patient impact beyond the reported symptoms and revision could not be determined.No further medical assessment is warranted at this time.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.A review of sterilization documents indicated that the product was sterilized according to sterilization release documentation.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10616824
Report Number1020279-2020-05038
Device Sequence Number16442063
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue Number71343203
Device Lot Number20BM05024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR